Jump to content

Recommended Posts

I am getting bad mood swings and horrid irritability on Keppra. I'm taking 1000mg qhs for headaches. It sedates me at night--along with 50 of seroquel and 30 of remeron--but I am getting night time anxiety again. Should I stop the Keppra and try something new?

Link to comment
Share on other sites

I am getting bad mood swings and horrid irritability on Keppra. I'm taking 1000mg qhs for headaches. It sedates me at night--along with 50 of seroquel and 30 of remeron--but I am getting night time anxiety again. Should I stop the Keppra and try something new?

<{POST_SNAPBACK}>

I tried Keppra for seizures, it didnt agree with me.  I am usually a mellow person and when I was on it I snapped at everyone, was such a bitch I couldnt believe I was able to turn into one so quickly!  Also, I slept for hours after I took it, when I would get up I would be disoriented.  I had to taper off of it.

Now I am on lamictal, headaches is one of my side effects but at least I understand when a person talks to me!  Hope this helps you,  you are NOT alone!

dollface

Link to comment
Share on other sites

  • 1 month later...

Is Keppra a good substitute to try instead of Lithium? If Keppa makes me irritable, it will get thrown out right away - I'm trying to hold on to my marriage - but if I can think better on it, I want to try it.

Also, why did Lamactil make me irritable? I've never heard of that happening to anyone else before. It seems like a very popular med on this board.

Link to comment
Share on other sites

My neuro told me that only something .4% (dont quote me on that, having a big dopamax moment, dont remember if thats exactly what he said) but I know it was REALLY low percentage...of people that have this ...what he called...psychosis reaction to Keppra. I was on 750mg tablet in the morning, and then 750mg tab at bedtime. I was doing great, then I started feeling very irratable...that severe irratability (which I could not explain) would be followed by SEVERE depression). It got so bad I felt suicidal. I called my general practioner and told her, and I was admitted into the hospital 'stress care unit' where they lowered my dose in half, put me on Depakote ER ( so I wouldnt go into uber seizures) and I am still on 375 mg of Keppra in the morning, and at night. I havent had a reaction since. My neuro said it just must have been the dose.

He also said Keppra, out of all the drugs has the LEAST amount of side effects, and out of all his patients, the least amount of complaints. Personally, except my one experience, I like the stuff.

Link to comment
Share on other sites

I love my Keppra.....I was on Keppra and seroquel and then had lithium added (had to stop because of nosebleeds and vomiting ...only on it 2 days) The seroquel was terrible as far as having to function normally. I was a zombie. I called my pdoc Tuesday and discussed this. I asked his permission to take my Keppra every eight hours to keep it in my system sense it seemed to be what was really keeping me normal. He told me to try it and to use seroquel as needed. It seems to be doing very well. I don`t like the way that seroquel makes me feel. So now I take the Keppra at (500mg) 7:00am (500mg) 3:00pm and then at (1000mg) 11:00pm. I really am not having a problem sleeping just couldn`t get my thoughts to slow down.The Keppra stops all of that and I sleep really well. You may want to talk to your doctor about splitting upyour dosage. I also think that you can get withdrawls from it. But then again I am taking it for bipolar not headaches and I was a real bitch because of the bipolar before I started Keppra so anything would have been an improvement.

                                                      Becki

Link to comment
Share on other sites

I never got the Keppra rage.  At all.  But that junk never really panned out for me seizures (or anything else) so I discontinued it.  Okay, yeah, the withdrawals were a little irritating; nothing a certified bitch like me can't handle.

Then again I have the symptoms of the so-called unwanted side effects of the Keppra anytime, without it.  Totally weird.

Link to comment
Share on other sites

I am getting bad mood swings and horrid irritability on Keppra. I'm taking 1000mg qhs for headaches. It sedates me at night--along with 50 of seroquel and 30 of remeron--but I am getting night time anxiety again. Should I stop the Keppra and try something new?

<{POST_SNAPBACK}>

I tried Keppra for seizures, it didnt agree with me.

Link to comment
Share on other sites

I love my Keppra.....I was on Keppra and seroquel and then had lithium added (had to stop because of nosebleeds and vomiting ...only on it 2 days) The seroquel was terrible as far as having to function normally. I was a zombie. I called my pdoc Tuesday and discussed this. I asked his permission to take my Keppra every eight hours to keep it in my system sense it seemed to be what was really keeping me normal. He told me to try it and to use seroquel as needed. It seems to be doing very well. I don`t like the way that seroquel makes me feel. So now I take the Keppra at (500mg) 7:00am (500mg) 3:00pm and then at (1000mg) 11:00pm. I really am not having a problem sleeping just couldn`t get my thoughts to slow down.The Keppra stops all of that and I sleep really well. You may want to talk to your doctor about splitting upyour dosage. I also think that you can get withdrawls from it. But then again I am taking it for bipolar not headaches and I was a real bitch because of the bipolar before I started Keppra so anything would have been an improvement.

Link to comment
Share on other sites

I love my Keppra.....I was on Keppra and seroquel and then had lithium added (had to stop because of nosebleeds and vomiting ...only on it 2 days) The seroquel was terrible as far as having to function normally. I was a zombie. I called my pdoc Tuesday and discussed this. I asked his permission to take my Keppra every eight hours to keep it in my system sense it seemed to be what was really keeping me normal. He told me to try it and to use seroquel as needed. It seems to be doing very well. I don`t like the way that seroquel makes me feel. So now I take the Keppra at (500mg) 7:00am (500mg) 3:00pm and then at (1000mg) 11:00pm. I really am not having a problem sleeping just couldn`t get my thoughts to slow down.The Keppra stops all of that and I sleep really well. You may want to talk to your doctor about splitting upyour dosage. I also think that you can get withdrawls from it. But then again I am taking it for bipolar not headaches and I was a real bitch because of the bipolar before I started Keppra so anything would have been an improvement.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...